MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA082902A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020, the patient underwent treatment for stenosis in the femoral artery.The kissing stent technique using gore® viabahn® vbx balloon expandable endoprostheses was used for the procedure.A 7fr destination sheath was used during the procedure.The gore® viabahn® vbx balloon expandable endoprosthesis met resistance advancing and was not able to advance through the patient¿s calcified iliac.The device then was attempted to be withdrawn through the sheath.The stent detached from the catheter in the patient¿s femoral artery.A snared graft was used to retrieve the device.Two additional gore® viabahn® vbx balloon expandable endoprostheses were used to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The product evaluation states: the complaint first indicates an inability to advance the catheter through calcified anatomy before the endoprosthesis became dislodged from the catheter during withdrawal through a sheath.Dislodgement of the endo from the catheter is confirmed based on the complaint description which provides additional information about subsequent withdrawal actions during the procedure.Considering warnings in the ifu against withdrawing the delivery system with stent still mounted, it is probable that cause of the dislodged endoprosthesis is related to use outside the device ifu.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11343153
Report Number2017233-2021-01682
Device Sequence Number4831743
Product Code PRL
UDI-Device Identifier00733132637553
UDI-Public00733132637553
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model NumberBXA082902A
Device Catalogue NumberBXA082902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer04/29/2021
04/29/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date04/29/2021
07/01/2021
Patient Sequence Number1